Alert archive / Wyoming / Red Flag Warnings in 2007

Red Flag Warning 4, NWS Cheyenne, WY

August 25, 2007

NWS Cheyenne, WY issued this red flag warning at Aug 25, 2007, 12:28 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2007, 12:28 PM MDT (18:28 UTC)
Expired
Aug 25, 2007, 6:00 PM MDT
In force
6 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KCYS 251828
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
1228 PM MDT SAT AUG 25 2007

WYZ292>294-296-260230-
/O.NEW.KCYS.FW.W.0004.070825T1828Z-070826T0000Z/
/O.CON.KCYS.FW.A.0004.070826T1800Z-070827T0000Z/
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
MEDICINE BOW NATIONAL FOREST IN THE MEDICINE BOW MOUNTAINS-
1228 PM MDT SAT AUG 25 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. A
FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON. 

HOT...DRY AND BREEZY CONDITIONS WILL EXIST OVER SOUTH CENTRAL
WYOMING THIS AFTERNOON AND POSSIBLY AGAIN SUNDAY AFTERNOON. 
TEMPERATURES WILL BE IN THE 80S THIS AFTERNOON WITH RELATIVE
HUMIDITIES BETWEEN 10 AND 15 PERCENT AND WEST WINDS GUSTING 
TO 30 MPH. SIMILAR CONDITIONS ARE QUITE POSSIBLE ALSO SUNDAY
AFTERNOON. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
COULD OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WYZ295-260000-
/O.NEW.KCYS.FW.W.0004.070825T1828Z-070826T0000Z/
LARAMIE MOUNTAIN RANGE SOUTH-
1228 PM MDT SAT AUG 25 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

VERY WARM...DRY AND BREEZY CONDITIONS WILL EXIST OVER THE
SOUTHERN LARAMIE RANGE THIS AFTERNOON. TEMPERATURES WILL BE 
FROM 75 TO 85 WITH RELATIVE HUMIDITIES BETWEEN 10 AND 15 PERCENT
AND WEST WINDS GUSTING TO 30 MPH. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WEILAND
2 follow-up statements
000 
WWUS85 KCYS 252033
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
233 PM MDT SAT AUG 25 2007

WYZ292>294-296-260445-
/O.UPG.KCYS.FW.A.0004.070826T1800Z-070827T0000Z/
/O.NEW.KCYS.FW.W.0005.070826T1800Z-070827T0000Z/
/O.CON.KCYS.FW.W.0004.000000T0000Z-070826T0000Z/
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
MEDICINE BOW NATIONAL FOREST IN THE MEDICINE BOW MOUNTAINS-
233 PM MDT SAT AUG 25 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM MDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

HOT...DRY AND BREEZY CONDITIONS WILL EXIST OVER SOUTH CENTRAL
WYOMING UNTIL 6 PM AND AGAIN SUNDAY AFTERNOON. TEMPERATURES WILL
BE IN THE 80S THIS AFTERNOON WITH RELATIVE HUMIDITIES BETWEEN 10
AND 15 PERCENT AND WEST WINDS GUSTING TO 35 MPH. SIMILAR
CONDITIONS ARE LIKELY ALSO SUNDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WYZ295-260445-
/O.NEW.KCYS.FW.W.0005.070826T1800Z-070827T0000Z/
/O.CON.KCYS.FW.W.0004.000000T0000Z-070826T0000Z/
LARAMIE MOUNTAIN RANGE SOUTH-
233 PM MDT SAT AUG 25 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM MDT SUNDAY. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

VERY WARM...DRY AND BREEZY CONDITIONS WILL EXIST OVER THE
SOUTHERN LARAMIE RANGE UNTIL 6 PM AND AGAIN SUNDAY AFTERNOON.
TEMPERATURES WILL BE FROM 75 TO 85 WITH RELATIVE HUMIDITIES
BETWEEN 10 AND 15 PERCENT AND WEST WINDS GUSTING TO 35 MPH 
DURING THOSE TIMES.  

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WEILAND
000 
WWUS85 KCYS 252358
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
558 PM MDT SAT AUG 25 2007

WYZ292>296-260800-
/O.EXP.KCYS.FW.W.0004.000000T0000Z-070826T0000Z/
/O.CON.KCYS.FW.W.0005.070826T1800Z-070827T0000Z/
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
LARAMIE MOUNTAIN RANGE SOUTH-
MEDICINE BOW NATIONAL FOREST IN THE MEDICINE BOW MOUNTAINS-
558 PM MDT SAT AUG 25 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM MDT
SUNDAY...
...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS AFTERNOON. A
RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM MDT SUNDAY.

WIND SPEEDS HAVE DECREASED ACROSS THE AREA...THEREFORE THE RED
FLAG WARNING HAS BEEN ALLOWED TO EXPIRE AT 6 PM.

DRY AND WINDY CONDITIONS WILL DEVELOP AGAIN BY SUNDAY AFTERNOON.
RELATIVE HUMIDITIES WILL BE FROM 10 TO 15 PERCENT AND WEST WINDS
WILL GUST UP TO 35 MPH.  A RED FLAG WARNING IS IN EFFECT FROM NOON
UNTIL 6 PM SUNDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 25, 9:57 AM MDT, 2 hours 31 minutes earlier.

Area forecast discussion, Aug 25, 9:57 AM MDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
957 AM MDT SAT AUG 25 2007

.DISCUSSION...MOST OF THE FOG HAS LIFTED AS OF 1530Z.  THE AREA OF
LOW CLOUDS ALSO CONTINUES TO SHRINK AND AT THAT TIME WAS MAINLY
CONFINED TO PARTS OF THE SOUTHERN NEBRASKA PANHANDLE.  FOR THE REST
OF TODAY THE ATMOSPHERE OVER THE CWA WILL BE DRY WITH A CAPPING
MID LEVEL INVERSION OVER EASTERN PORTIONS.  MAIN CONCERN WILL BE
WITH FIRE WEATHER THIS AFTERNOON.

.PREVIOUS DISCUSSION  /ISSUED AT 320 AM MDT SAT AUG 25 2007/

SHORT TERM...TODAY THRU SUN NIGHT...WEAK LIFT FROM HIGH LEVEL TROF
MOVING THRU AREA COMBINED WITH SOME MSTR/LIFT ALONG FRONTAL BNDRY
ALOFT RESULTING IN AREA OF LOW/MID LEVEL CLDS OVER SE WY INTO CNTRL
AND SRN PARTS OF PNHNDL.  EXPECT CLDS TO DECREASE FROM W TO E THIS
MRNG AS UPPER FEATURE MOVES EAST.  CLDS WILL LIKELY PREVENT MORE
WIDESPRD LOW CLDS/FOG FROM FORMING.  BY LATE THIS MRNG...EXPECT
MOSTLY SUNNY SKIES AS DRY AIR IN WNW FLOW ALOFT REMAINS OVER THE
AREA.  FLAT UPPER RIDGE PASSES ACROSS THE REGION TNGT...WITH FLOW
BECMG WSW SUN AFTN/NIGHT WHICH ADVECTS SOME MID LEVEL MSTR INTO THE
REGION.  AIRMASS LOOKS TOO DRY IN LOWER LAYERS TO REALLY SUPPORT ANY
RAIN FROM REACHING GROUND...SO HAVE KEPT DRY FOR NOW.  HOT AND
BREEZY CONDITIONS RETURN FOR SUN (SEE FIRE WX BELOW).

LONG TERM...MONDAY THROUGH FRI...SFC RIDGE EDGING INTO THE NRN HI
PLAINS WILL BRING A LITTLE COOLER TEMPS TO MAINLY THE ERN CWA MONDAY
WHILE SFC FRONT STALLS ALONG THE MTNS.  WIDLE SCTD AFTN AND EVENG
SHOWERS AND TSTRMS POSSIBLE IN WEAK UPSLOPE FLOW BUT BETTER MOISTURE
LOOKS TO STAY JUST SOUTH IN COLORADO.  LITTLE CHANGE IN OVERALL
PATTERN TUESDAY THRU THURSDAY AS SFC RIDGE HOLDS OVER THE NRN PLAINS
INTO THE GRT LAKES REGION WITH RETURN FLOW LIKELY BRINGING UP SOME
MOSTURE ALONG THE MTNS FOR MAINLY LATE DAY CONVECTION.  WARMER AND
MAINLY DRY WX EXPECTED FRIDAY AS UPPER HIGH BUILDS SOME OVER THE 4
CORNERS REGION AND LOW LEVEL MOISTURE SHIFTS SOUTHWARD.

&&

.AVIATION...IFR CEILINGS WILL CONTINUE OVER PARTS OF THE SOUTHERN
PANHANDLE THROUGH 1730Z.  ON SATELLITE IMAGERY THE AREA HAS BEEN
SLOWLY ERODING SINCE 14Z AND MORE QUICKLY SINCE 1530Z.  THE AIRPORTS
AT KIBM AND KSNY WILL BE IMPACTED.  OTHWERWISE VFR CONDITIONS WILL
PREVAIL THROUGH TONIGHT.  SURFACE WINDS WILL INCREASE OVER THE CWA
BY MIDDAY AND WILL CAUSE SOME TURBULENCE NEAR THE GROUND...ESPECIALLY
OVER THE PANHANDLE AS WELL AS AT KRWL...KSAA AND KLAR.

&&

.FIRE WEATHER...WILL NEED TO MONITOR THE CONDITIONS IN THE WEST PART
OF THE CWA THIS AFTERNOON AS RED FLAG CRITERIA WILL BE APPROACHED.
HIGH TEMPERATURES WILL CLIMB ABOVE 80 AND THE MINIMUM RELATIVE
HUMIDITY WILL BE AROUND 15 PERCENT.  WINDS WILL ALSO INCREASE WITH
WINDS AT KVDW AND KARL AT 15Z ALREADY GUSTING TO 20 MPH.  THE LOWEST
GATE OF THE MEDICINE BOW PROFILER HAD 20 KNOT WINDS WITH 30 KNOT
WINDS AT 700 MB.  THE 700 MB WIND SPEEDS ARE GREATER THAN MODEL
FORECASTS.

HOT AND BREEZY CONDITIONS RETURN ON SUN AFTN AS
THERMAL RIDGE SHIFTS BACK INTO THE REGION.  HAVE OPTED TO POST FIRE
WX WATCH FOR W HALF OF AREA.  HAVE LEFT OUT E CNTRL AND SE WY PLAINS
AS WINDS LIKELY TO NOT REACH CRITERIA AND AREA STILL HASNT DRIED
OUT FROM WED NIGHT/THU PCPN.  SRN LAR RANGE WILL HAVE WINDS BUT
LATEST GUIDANCE ABOUT FUELS PLUS PCPN ON WED NIGHT/THU SUGGESTS WE
LEAVE THEM OUT OF WATCH FOR NOW.  LATER SHIFTS CAN MODIFY AS MORE
INFO BECOMES AVBL.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FIRE WEATHER WATCH   SUN NOON-6 PM  ZNS 61>65.
NE...NONE.

&&

WEILAND
Hazardous weather outlook, Aug 25, 10:00 AM MDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1000 AM MDT SAT AUG 25 2007

NEZ001>003-019>021-054-055-WYZ059>070-261100-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1000 AM MDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIDELY SCATTERED LATE DAY THUNDERSTORMS ARE POSSIBLE MAINLY OVER
AND CLOSE TO THE WYOMING MOUNTAINS MONDAY...AND OVER MOST AREAS
WEDNESDAY AND THURSDAY.  A FIRE WEATHER WATCH HAS BEEN ISSUED FOR
MOST AREAS ALONG AND WEST OF THE LARAMIE RANGE FOR SUNDAY AFTERNOON.
WINDY...VERY WARM AND DRY CONDITIONS CAN BE EXPECTED AND CAUTION
SHOULD BE USED IF PLANNING ON ANY OUTDOOR BURNING SUNDAY AFTERNOON
OVER AND WEST OF THE LARAMIE RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 5:25 AM MDTFire Weather WatchCYS9 hr
Aug 25, 2:33 PM MDTRed Flag WarningCYS27 hr

Nearby

Red Flag Warnings in Wyoming, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.